MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS CA 19-9; CARBOHYDRATE ANTIGEN (CA19-9) TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS CA 19-9; CARBOHYDRATE ANTIGEN (CA19-9) TEST SYSTEM
Catalog Number 07027028190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter received questionable elecsys ca 19-9 assay results from one sample from the sample patient tested on the cobas e 801 analytical unit.The reporter stated that the patient's results from (b)(6) 2024 were consistently <10 u/ml.They noticed the results started to increase in (b)(6) 2024.On (b)(6) 2024, the initial result of the initial patient sample was 80.5 u/ml.On (b)(6) 2024, the repeat result was 88.4 u/ml.The patient then went to another laboratory that uses a beckman analyzer.The result of the patient sample in this laboratory was 4.0 iu/ml.The initial patient sample was also sent to another laboratory for verification: on (b)(6) 2024: the repeat result from the diasorin analyzer with chemiluminescence as the laboratory method was 7 u/ml.The repeat result from the vidas analyzer that uses the enzyme-linked fluorescent assay (elfa) laboratory method was 7 u/ml.The reporter complained that all the competitor results were in the normal range and only the results from the analyzer were pathological and increasing.
 
Additional Manufacturer Narrative
The serial number of the customer's cobas e 801 analytical unit is (b)(6).The patient sample was received for investigation.The investigation reviewed the calibration data and qc.The results were within specifications.The investigation reviewed the alarm trace.No issues were noted.The investigation is ongoing.
 
Additional Manufacturer Narrative
The investigation confirmed the customer¿s ca 19-9 result.The investigation confirmed the presence of an interferent (high molecular weight heterophilic antibodies) in the patient sample using a heterophilic blocking tube (hbt).The investigation determined that the interferent (high molecular weight heterophilic antibodies) had caused the event.The investigation did not identify a product problem.

Brand Name
ELECSYS CA 19-9
Common Device Name
CARBOHYDRATE ANTIGEN (CA19-9) TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key20292974
Report Number1823260-2024-02758
Device Sequence Number8012464
Product Code NIG
UDI-Device Identifier04015630939640
UDI-Public04015630939640
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
K050231
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number07027028190
Device Lot Number75901802
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2024
Supplement Date Received by Manufacturer10/14/2024
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown